Alert archive / Arkansas / Areal Flood Advisories in 2016

Areal Flood Advisory 21, NWS Tulsa, OK

June 3, 2016Benton County, Arkansas

NWS Tulsa, OK issued this areal flood advisory at Jun 3, 2016, 3:15 PM CDT for Benton County, Arkansas. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
Jun 3, 2016, 3:15 PM CDT (20:15 UTC)
Expired
Jun 3, 2016, 6:15 PM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Benton County, AR

The radar

The Tulsa radar (KINX), 102 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.3 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2016-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 460 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2016-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
460 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
527 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

078 
WGUS84 KTSA 032015
FLSTSA

FLOOD ADVISORY
NATIONAL WEATHER SERVICE TULSA OK
315 PM CDT FRI JUN 3 2016

ARC007-032315-
/O.NEW.KTSA.FA.Y.0021.160603T2015Z-160603T2315Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON AR-
315 PM CDT FRI JUN 3 2016

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
  NORTHWESTERN BENTON COUNTY IN NORTHWESTERN ARKANSAS...

* UNTIL 615 PM CDT

* AT 313 PM CDT...DOPPLER RADAR INDICATED HEAVY RAIN AND ISOLATED
  STORMS THAT MAY CAUSE ROAD/STREET AND SMALL STREAM FLOODING IN THE
  ADVISORY AREA. RADAR ESTIMATES SUGGEST RAIN RATES BETWEEN 1 AND 2
  INCHES PER HOUR ARE FALLING AS HEAVY RAIN PRODUCING SHOWERS AND
  STORMS DEVELOP IN THIS REGION.

* SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...
  GENTRY...                         GRAVETTE...
  DECATUR...                        HIGHFILL...
  SPRINGTOWN...                     HIWASSE...
  MAYSVILLE...                      SULPHUR SPRINGS...
  CHEROKEE CITY...                  

ADDITIONAL RAINFALL FROM SHOWERS AND STORM REDEVELOPING AND TRAINING
OVER THIS AREA COULD LEAD TO MORE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO CROSS FLOODED
ROADS. FIND AN ALTERNATE ROUTE.

&&

LAT...LON 3627 9435 3624 9458 3650 9462 3650 9432

$$

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this areal flood advisory went out at Jun 3, 2:56 PM CDT, 19 minutes earlier.

Area forecast discussion, Jun 3, 2:56 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
256 PM CDT FRI JUN 3 2016

.DISCUSSION...

SW to NE oriented broad band of showers and storms across NE OK/NW
AR appears to be oriented near the mid level deformation zone
north and east of the upper low over TX. The bulk of this activity
should die off with the loss of daytime heating. Another band of
rain is lifting north across east TX and LA this afternoon in
association with an embedded vort max on the eastern side of the
broader upper low. The latest runs of the HRRRX suggest that this
band might reach parts of SE OK and W Central AR tonight as it
pivots to more of a SW to NE orientation. Will leave higher chance
pops in the E and S and low pops NW. With deep layer moisture
still in place in the E and S on Saturday will continue with
scattered shower and storm chances during the day. By Saturday night
the upper low and deep layer moisture will have been shunted to
the south...and will thus continue the dry forecast.

As I just mentioned...the upper low and associated deep layer
moisture will be shunted south as a result of overall
amplification of the upper flow pattern. A NW flow pattern over
the Plains will prevail for the first half of next week...and with
broad weak ridging in place...dry and warmer weather will prevail.
Upper ridging will slide east over the central states for the
latter half of next week...at which time we will most likely see
the first 90 degree temps of the year so far. Summer is here.

Lacy

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   65  86  60  85 /  10  30   0   0
FSM   66  83  62  86 /  50  50  10   0
MLC   64  82  60  83 /  30  40  10   0
BVO   62  86  55  83 /  10  20   0   0
FYV   63  81  56  80 /  40  50  10   0
BYV   63  81  57  81 /  40  50  10   0
MKO   65  83  59  82 /  30  50   0   0
MIO   63  86  59  83 /  20  30   0   0
F10   65  83  59  82 /  20  50   0   0
HHW   66  83  62  86 /  50  50  10   0

&&

.TSA Watches/Warnings/Advisories...
OK...NONE.
AR...NONE.
&&

LONG TERM....30
Hazardous weather outlook, Jun 3, 1:09 PM CDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
109 PM CDT FRI JUN 3 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
109 PM CDT FRI JUN 3 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAVY RAIN.
	RISK...ISOLATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
SCATTERED SHOWERS ALONG WITH A FEW ISOLATED THUNDERSTORMS WILL
CONTINUE TO DEVELOP AND SPREAD NORTH AND NORTHWESTWARD ACROSS
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THROUGH THIS EVENING AS AN
UPPER LEVEL LOW PRESSURE SYSTEM REMAINED OVER CENTRAL AND EASTERN
TEXAS. WITH ANY THUNDERSTORM DEVELOPMENT THAT MAY OCCUR...BRIEF
PERIODS OF HEAVY RAINFALL UP AROUND ONE INCH AND GREATER COULD BE
POSSIBLE. SHOWER AND THUNDERSTORM CHANCES WILL REMAIN POSSIBLE
INTO THE OVERNIGHT HOURS ACROSS EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS AHEAD OF A COLD FRONT APPROACHING FROM THE NORTHWEST.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY THROUGH THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
SCATTERED SHOWERS ALONG WITH THUNDERSTORM CHANCES ARE FORECAST TO
BE ONGOING ACROSS PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
SATURDAY MORNING AS A COLD FRONT MOVES THROUGH THE REGION.
PRECIPITATION CHANCES LOOK TO TAPER OFF SATURDAY EVENING WITH
NORTHWESTERLY UPPER LEVEL FLOW DEVELOPING OVER THE PLAINS SUNDAY
INTO MUCH OF NEXT WEEK. THIS SHOULD ALLOW FOR DRIER CONDITIONS AND
TEMPERATURES WARMING UP NEAR THE SEASONAL AVERAGE FOR EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

Nearby

Areal Flood Advisories in Arkansas, 2016Every areal flood advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.